MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Model Number CAT3-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the tibial artery using an indigo system cat3 aspiration catheter (cat3) and sheath.It was reported that the patient anatomy was tortuous.During the procedure, while advancing the cat3 through the sheath, the physician experienced resistance.Therefore, the cat3 was removed.Upon removal, the mid-shaft of the cat3 was observed to be broken.The procedure was completed using another cat3.It is not known if the same sheath was used to complete the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10182212
Report Number3005168196-2020-00798
Device Sequence Number19576686
Product Code DXE
UDI-Device Identifier00814548016085
UDI-Public00814548016085
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberCAT3-A
Device Catalogue NumberCAT3
Device Lot NumberF90515
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005